Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 49, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 5, 2006, 4:34 PM EDT for Jenkins County, Georgia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 4:34 PM EDT (20:34 UTC)
- Expired
- May 5, 2006, 5:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 89 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 5:05 PM EDT | TSTM WND DMG | Perkins, GA | TREE DOWN ALONG PERKINS GREEN FORK RD. TREE DOWN ALONG THE JENKINS/BURKE COUNTY LINE |
| May 5, 5:18 PM EDT | TSTM WND DMG | Perkins, GA | TREE DOWN ALONG PERKINS GREEN FORK RD. TREE DOWN ALONG THE JENKINS/BURKE COUNTY LINE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 052034
SVRCHS
GAC165-052115-
/O.NEW.KCHS.SV.W.0049.060505T2034Z-060505T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT FRI MAY 5 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JENKINS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 515 PM EDT
* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
PERKINS TO HERNDON...MOVING EAST AT 20 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
HERNDON...
PERKINS...
HIGHWAY 25 NORTH OF MILLEN...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3292 8209 3281 8214 3283 8179 3291 8178
3294 8186
$$3 follow-up statements
000
WWUS52 KCHS 052046
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT FRI MAY 5 2006
GAC165-052115-
/O.CON.KCHS.SV.W.0049.000000T0000Z-060505T2115Z/
JENKINS-
445 PM EDT FRI MAY 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR JENKINS COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE FROM 9 MILES NORTH OF PERKINS TO PERKINS...MOVING EAST
AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...PERKINS.
THIS INCLUDES HIGHWAY 25 NORTH OF MILLEN TO PERKINS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3292 8209 3285 8209 3287 8179 3291 8178
3294 8186
$$000
WWUS52 KCHS 052055
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
455 PM EDT FRI MAY 5 2006
GAC165-052115-
/O.CON.KCHS.SV.W.0049.000000T0000Z-060505T2115Z/
JENKINS-
455 PM EDT FRI MAY 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR JENKINS COUNTY...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF PERKINS
TO LAWTON...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
WAYNESBORO TO 7 MILES NORTHEAST OF MILLEN...MOVING EAST AT 20 MPH.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3293 8196 3286 8197 3285 8179 3291 8177
3294 8186
$$000
WWUS52 KCHS 052109
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI MAY 5 2006
GAC165-052119-
/O.EXP.KCHS.SV.W.0049.000000T0000Z-060505T2115Z/
JENKINS-
509 PM EDT FRI MAY 5 2006
...THE SEVERE THUNDERSTORM WARNING FOR JENKINS COUNTY WILL EXPIRE AT
515 PM EDT...
AT 509 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL
BE ALLOWED TO EXPIRE AT 515 PM EDT.
TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3293 8196 3286 8197 3285 8179 3291 8177
3294 8186
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:36 PM EDT, 58 minutes earlier.
Area forecast discussion, May 5, 3:36 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 336 PM EDT FRI MAY 5 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...TEMPS AND DEWPTS HAVE BEEN BOUNCING ERRATICALLY ACROSS THE AREA THIS AFTN. DEWPTS INITIALLY CRASHED EARLIER IN THE AFTN DUE TO DEEP MIXING WITH STRONG INSOLATION. TEMPS CLIMBED TO 90 AT CHS BRIEFLY...BEFORE SEABREEZE PUSHED THROUGH...DROPPING TEMP INTO THE LOWER 80S WITH DEWPTS SURGING INTO THE UPPER 60S. A SIMILAR TREND WAS FOLLOWED AT OTHER COASTAL LOCATIONS. VIS SAT IMAGERY SHOWED THE EXTENSIVE CU FIELD DEVELOPING A LITTLE AFTER NOON TODAY...THEN DIMINISHING WITH THE DEEP MIXING. NOW SCATTERED SHOWERS AND STORMS HAVE BEEN DEVELOPING...MAINLY TO OUR WEST ALONG THE FRONTAL BOUNDARY AND MORE RECENTLY ALONG OUR COAST AT THE SEABREEZE BOUNDARY. IT APPEARS THAT...BASED ON LAPS CAPE AND MODIFIED 12Z SOUNDINGS... CONVECTIVE ACTIVITY IS GOING TO STRUGGLE TO PERSIST IN AREAS WITH DEWPTS BELOW 62 OR SO. SIGNIFICANT MOISTURE POOLING ALONG THE FRONT TO THE WEST...AS WELL AS ALONG THE SEABREEZE...IS PROVIDING THE BUOYANCY NEEDED TO SUSTAIN SOME CONVECTION. AS THE FRONTAL BOUNDARY PUSHES PROGRESSIVELY EAST...COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE FROM W TO E. WILL CARRY CATEGORICAL POPS OVER THE WRN FRINGE FOR THE REST OF THE AFTERNOON WITH LIKELY ELSEWHERE...THEN CARRY LIKELY FOR ALMOST THE ENTIRE AREA FOR THE REMAINDER OF THE EVENING. THE FRONT IS EXPECTED TO PUSH THROUGH BEFORE SUNRISE ON SATURDAY...WITH ONLY SOME LINGERING PRECIP SAT MORNING. ONLY WEAK CAA IS EXPECTED SATURDAY...THUS TEMPS WILL STILL BE RATHER WARM...IN THE MID 80S MOST AREAS. && .LONG TERM /SUNDAY THROUGH FRIDAY/...AFTER A BREAK IN THE ACTION ON SATURDAY...ANOTHER WAVE WILL BE APPROACHING ON SUNDAY WITH A CHANCE FOR MORE SH/TS. GOOD INSTABILITY LOOKS TO BE LACKING WITH THIS SYSTEM SO THREAT FOR SVR WX WILL BE MINIMAL. MAIN LIFT WILL PASS THROUGH THE AREA SUN AFTERNOON/NIGHT WITH ONLY A SLIGHT POP REMAINING FOR MON. TUE LOOKS TO BE FAIRLY DRY AS WELL BUT RAIN CHANCES WILL AGAIN INCREASE FOR WED AND THU AS DEEPER MOISTURE AND ENERGY APPROACHES FROM THE WEST. LOOKS LIKE MOST OF THE ACTION WILL BE THROUGH BY FRI WITH DRIER WX. WITH NO MAJOR SFC HIGH PRESSURE AREAS MOVING IN...WILL KEEP TEMPS FAIRLY SEASONABLE AND CLOSE TO CLIMATE WITH LOW TO MID 80S FOR MAXES AND LOWS IN THE LOWER 60S. && .AVIATION...AFTN CONVECTION HAS STAYED AWAY FROM BOTH TERMS FOR NOW...BUT LATEST RADAR AND SATELLITE TRENDS SHOW THIS IS PROBABLY TEMPORARY. ACTIVITY LOOKS TO BE SLOWLY INCREASING ALONG THE SEABREEZE...ESP OVER COASTAL SC. HAVE RECENTLY AMENDED CHS TO INCLUDE TEMPO TSRA FOR NEXT THREE HRS BEFORE A PREVAILING TSRA GROUP FOR THE EVENING. BEST SHOT AT CONVECTION STILL APPEARS TO BE AFTER ABOUT 21Z WHEN THE MAIN FRONTAL BAND MOVES IN. CARRIED SOME TEMPO IFR CIGS LATE TONIGHT...TO CORRESPOND WITH THE FRONTAL PASSAGE. VSBY/CIG SHOULD IMPROVE SAT MORNING. && .MARINE...A FAIRLY WEAK GRADIENT OFFSHORE THIS AFTERNOON BUT THE WIND IS EXPECTED TO INCREASE BY EARLY EVENING AS WIDESPREAD CONVECTION MOVES TOWARD THE COASTAL WATERS AND SFC/TROF APPROACHES FROM THE WEST. COULD SEE SOME GUSTY WINDS LATE THIS AFTERNOON IN THE HARBOR ASSOCIATED WITH SEABREEZE BUT WILL INITIALIZE THE HARBOR FORECAST BELOW SCEC CONDITIONS. ELSEWHERE SEAS WILL SLOWLY INCREASE THIS AFTERNOON INTO TONIGHT WITH GRADIENT INCREASING...SEAS WILL STILL REMAIN WELL BELOW ADVISORY CRITERIA. SOME LIGHT NORTHERLY FLOW EXPECTED TOMORROW EARLY IN THE DAY BUT NEARSHORE WINDS WILL LIKELY TURN S WITH SEABREEZE. GRADIENT WILL REMAIN WEAK THROUGH SUN BEFORE SFC LOW AND DISTURBANCE MOVES UP THE APPALACHIANS LATE SUN/EARLY MON. HAVE BROUGHT SEAS UP TO 5 FT IN THE OFFSHORE GA ZONE DURING THIS TIME FRAME TO ACCOUNT FOR THE STRONGER SOUTHERN WINDS AHEAD OF SYSTEM. WILL SEE ANOTHER SURGE OF MODERATE SW WIND CLOSER TO THURSDAY WHEN THE AREA WILL BE IN THE WARM SECTOR OF ANOTHER APPROACHING STORM SYSTEM. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JRL/PAY
Hazardous weather outlook, May 5, 4:45 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 445 AM EDT FRI MAY 5 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-061000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 445 AM EDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA. POTENTIAL HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. REFER TO THE SEVERE WEATHER OUTLOOK AND THE DAY ONE CONVECTIVE OUTLOOK FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. 24
In the hours before
Special weather statement, May 5, 3:50 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT FRI MAY 5 2006 SCZ045-050-052030- BERKELEY-CHARLESTON- 350 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON COUNTY THROUGH 430 PM EDT... AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF SIMMONSVILLE TO 3 MILES NORTHWEST OF DANIEL ISLAND...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF MCCLELLANVILLE TO 8 MILES NORTH OF CHARLESTON. WHILE THE THUNDERSTORMS WERE MOVING NORTHEAST AT 20 MPH...THEY WERE FOUND ALONG THE SEA BREEZE BOUNDARY WHICH IS DRIFTING WEST. AS A RESULT...ADDITIONAL STRONG OR EVEN SEVERE THUNDERSTORMS COULD FORM THROUGH THE AFTERNOON AND EVENING. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP WILL AFFECT AREAS IN AND AROUND WOODLAND...THOMAS CORNER...RICHMOND...RED BANK LANDING...NEW HOPE...MORELAND...LIMERICK...HUGER...DANIEL ISLAND...CAINHOY...JAMESTOWN...SIMMONSVILLE...SHULERVILLE AND COTE BAS LANDING THROUGH 430 PM EDT. ONE STORM IN DANIEL ISLAND EARLIER PRODUCED PEA SIZED HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, May 5, 3:53 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT FRI MAY 5 2006 GAZ114-052030- TATTNALL- 353 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 430 PM EDT... AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM 5 MILES WEST OF COBBTOWN TO 6 MILES WEST OF ALTAMAHA...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COBBTOWN...ALTAMAHA...COLLINS...REIDSVILLE...TISON...MENDES... MANASSAS...HUGHLAND AND FIVE POINTS THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 409 PM EDT FRI MAY 5 2006 GAZ114-115-052100- EVANS-TATTNALL- 409 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY THROUGH 500 PM EDT... AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTH OF COLLINS TO 10 MILES WEST OF FIVE POINTS...MOVING NORTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND COLLINS...REIDSVILLE...UNDINE... MANASSAS...HUGHLAND...CLAXTON AND HAGAN THROUGH 5 PM. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:15 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT FRI MAY 5 2006 SCZ040-042-052045- ALLENDALE-HAMPTON- 415 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WILL IMPACT ALLENDALE COUNTY AND HAMPTON COUNTY THROUGH 445 PM EDT... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHWEST OF MILBURY TO ROUSE...OR FROM 9 MILES WEST OF ALLENDALE TO 9 MILES SOUTH OF ALLENDALE...MOVING NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS AND OTHERS THAT DEVELOP FROM EARLIER THUNDERSTORM BOUNDARIES WILL AFFECT AREAS IN AND AROUND VALENTINE...MILLETT...MILBURY...AVERILL...ROUSE...MARTIN...GIFFORD... BARTON...FAIRFAX...BRUNSON...DUKES AND BALDOCK THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MOVE INSIDE A SAFE LOCATION IF STORMS APPROACH YOUR AREA.
Special weather statement, May 5, 4:20 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT FRI MAY 5 2006 GAZ087-052045- JENKINS- 420 PM EDT FRI MAY 5 2006 ...STRONG THUNDERSTORMS WITH GUSTY WINDS AND EXCESSIVE CLOUD TO GROUND LIGHTNING WILL IMPACT JENKINS COUNTY THROUGH 445 PM EDT... AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF BIRDSVILLE TO 11 MILES WEST OF HERNDON...OR ALONG A LINE EXTENDING FROM 13 MILES WEST OF WAYNESBORO TO 12 MILES NORTH OF SWAINSBORO...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND ROGERS...PERKINS... MILLEN...LAWTON...HERNDON AND BIRDSVILLE THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Special weather statement, May 5, 4:30 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 430 PM EDT FRI MAY 5 2006 GAZ087-052100- JENKINS- 430 PM EDT FRI MAY 5 2006 ...VERY STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 500 PM EDT... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF BIRDSVILLE TO 6 MILES WEST OF HERNDON...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF WAYNESBORO TO 16 MILES WEST OF MILLEN...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND HERNDON...BIRDSVILLE... PERKINS AND LAWTON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:52 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 38 min |
| May 5, 5:47 PM EDT | Special Marine Warning | CHS | 58 min | |
| May 5, 6:42 PM EDT | Special Marine Warning | CHS | 63 min | |
| May 5, 6:42 PM EDT | Special Marine Warning | CHS | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.